Alert archive / Nevada / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 13, 2015, 9:31 PM PDT for Clark County, Nevada. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2015, 9:31 PM PDT (04:31 UTC)
- Expired
- Jun 13, 2015, 10:00 PM PDT
- In force
- 29 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Clark County, NV
The radar
The Las Vegas radar (KESX), 37 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 4.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 4253 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
377 WUUS55 KVEF 140431 SVRVEF NVC003-140500- /O.NEW.KVEF.SV.W.0003.150614T0431Z-150614T0500Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 931 PM PDT SAT JUN 13 2015 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 1000 PM PDT * AT 931 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER GREEN VALLEY...AND MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... LAS VEGAS...HENDERSON...BOULDER CITY...SAM BOYD STADIUM... PARADISE...ANTHEM...SOUTHERN HIGHLANDS...GREEN VALLEY... ENTERPRISE...MOUNTAINS EDGE...THE STRIP...EAST LAS VEGAS...SEVEN HILLS...RAILROAD PASS...SILVERADO RANCH...MCCARRAN INTERNATIONAL AIRPORT...BLACK MTN...HENDERSON EXECUTIVE AIRPORT AND UNLV. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3603 11527 3616 11510 3601 11478 3578 11496 TIME...MOT...LOC 0431Z 298DEG 17KT 3605 11511 $$ BERC
2 follow-up statements
528 WWUS55 KVEF 140450 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 950 PM PDT SAT JUN 13 2015 NVC003-140500- /O.CON.KVEF.SV.W.0003.000000T0000Z-150614T0500Z/ CLARK NV- 950 PM PDT SAT JUN 13 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM PDT FOR CENTRAL CLARK COUNTY... AT 950 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER HENDERSON...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... HENDERSON...BOULDER CITY...SAM BOYD STADIUM...ANTHEM...GREEN VALLEY...PARADISE...ENTERPRISE...EAST LAS VEGAS...SEVEN HILLS... RAILROAD PASS...BLACK MTN AND HENDERSON EXECUTIVE AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3596 11518 3611 11500 3601 11478 3578 11496 TIME...MOT...LOC 0450Z 298DEG 17KT 3601 11501 $$ BERC
996
WWUS55 KVEF 140500
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1000 PM PDT SAT JUN 13 2015
NVC003-140510-
/O.EXP.KVEF.SV.W.0003.000000T0000Z-150614T0500Z/
CLARK NV-
1000 PM PDT SAT JUN 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARK COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3596 11518 3611 11500 3601 11478 3578 11496
TIME...MOT...LOC 0457Z 298DEG 17KT 3601 11501
$$
BERCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 9:00 PM PDT, 31 minutes earlier.
Area forecast discussion, Jun 13, 9:00 PM PDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 900 PM PDT SAT JUN 13 2015 .SYNOPSIS...THERE REMAINS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE HIGHER TERRAIN OF SOUTHEAST NEVADA AND NORTHWEST ARIZONA SUNDAY. A DRY...WESTERLY FLOW FROM MONDAY ONWARD WILL BRING HOT CONDITIONS TO THE AREA WITH DAYTIME TEMPERATURES SEVERAL DEGREES ABOVE NORMAL. && .UPDATE...THREW OUT A QUICK UPDATE TO BETTER REFLECT CURRENT STORM COVERAGE. SOME BETTER ORGANIZED ACTIVITY IS CURRENTLY ONGOING IN SOUTHWEST LINCOLN COUNTY AND MAY BRUSH EXTREME NORTHEAST CLARK COUNTY THIS EVENING. INFRARED CLOUD TOPS EXCEED -40C WITH THIS ACTIVITY AND CONSIDERABLE LIGHTNING ACTIVITY HAS BEEN NOTED. ADDITIONAL ACTIVITY IS DRIFTING TOWARDS THE LAS VEGAS VALLEY AND MAY RESULT IN A FEW BRIEF DOWNPOURS AND GUSTY WINDS ESPECIALLY IN THE NORTH AND WEST SIDES OF THE METRO AREA BUT SOME LIGHT SHOWERS WILL BE POSSIBLE ALMOST ANYWHERE IN THE VALLEY THROUGH 11PM AS THE OUTFLOW MOVES THROUGH. -OUTLER- .SHORT TERM...THROUGH MONDAY NIGHT. CONVECTION FIRED EARLY IN THE DAY OVER THE HIGHER TERRAIN OF CLARK COUNTY BUT SEEMS TO HAVE USED UP ITS AVAILABLE INSTABILITY AS CONVECTION NEAR THE SPRING MTNS AND SHEEP RANGE HAS WEAKENED GREATLY OR DISSIPATED ALTOGETHER. FOR THE REST OF THE AFTERNOON/EARLY EVENING GREATEST INSTABILITY WILL BE OVER SOUTHERN MOHAVE COUNTY AND EASTERN SAN BERNARDINO COUNTY, WITHIN THE MOJAVE NATIONAL PRESERVE. SEVERAL OUTFLOW BOUNDARIES MERGING OVER THE LAKE MEAD NATIONAL RECREATION BUT SO FAR NEW DEVELOPMENT HAVING A TOUGH TIME PERSISTING. OUTFLOW WINDS FROM THE EAST COULD AFFECT THE LAS VEGAS VALLEY LATER THIS EVENING. IF THERE IS A SHIFT SPEEDS DO NOT LOOK THAT IMPRESSIVE, PROBABLY 15 MPH OR LESS. ADDITIONAL DRYING AND STABILIZATION OF THE AIR MASS WILL OCCUR SUNDAY INTO MONDAY. HOWEVER, STILL CAN NOT RULE OUT A FEW SHOWERS/THUNDERSTORMS OVER THE HIGHER TERRAIN OF SOUTHEAST NEVADA AND NORTHWEST ARIZONA SUNDAY. MONDAY WILL BE DRY. AS RIDGE BUILDS IN FROM THE WEST TEMPERATURES WILL BE ON THE RISE LEADING TO OUR FIRST STRETCH OF CONSECUTIVE 105 DEGREES OR HOTTER ACROSS THE MOJAVE DESERT. .LONG TERM...TUESDAY THROUGH FRIDAY. CONFIDENCE REMAINS HIGH IN THE FIRST PROLONGED PERIOD OF TRIPLE DIGIT HEAT IN DESERT LOCALES NEXT WEEK AS WESTERLY TO SOUTHWESTERLY UPPER LEVEL FLOW IS EXPECTED TO DOMINATE THE REGION THROUGH AT LEAST NEXT WEEKEND. THIS PATTERN WILL AID IN MIXING...BUMPING AFTERNOON HIGHS UP A FEW DEGREES EACH AFTERNOON...YIELDING THE HOTTEST DAYS OF 2015 SO FAR BY MID-WEEK. AFTERNOON HIGHS WILL RUN ROUGHLY 6-9 DEGREES ABOVE NORMAL FOR MID-JUNE...RANGING FROM 102-109 ACROSS MOST DESERT LOCATIONS...WITH LOWER DESERT LOCATIONS SUCH AS DEATH VALLEY...AND THE COLORADO RIVER VALLEY EASILY EXCEEDING 110 AND PERHAPS 115 AT TIMES THROUGH LATE WEEK. AT THIS TIME...IT APPEARS THAT MOST RECORDS WILL REMAIN SAFE NEXT WEEK. THOUGH IT CONTINUES TO LOOK LIKE WE WILL REMAIN JUST BELOW THE EXCESSIVE HEAT CRITERIA THRESHOLD OF 110 IN LAS VEGAS NEXT WEEK...INDIVIDUALS AND ORGANIZATIONS HERE AND IN OTHER DESERT LOCATIONS ARE ENCOURAGED TO PLAN AHEAD BY CHECKING AIR CONDITIONERS...VEHICLE MAINTENANCE...ETC...AS WELL AS EXERCISING HEAT SAFETY DURING THIS PROLONGED PERIOD. REMEMBER...HEAT IS THE LEADING WEATHER RELATED KILLER IN OUR CWA. && .AVIATION...FOR MCCARRAN...OUTFLOW BOUNDARIES TO THE SOUTH AND EAST OF THE LAS VEGAS VALLEY MAY CONTRIBUTE TO VARYING WIND DIRECTIONS LATE THIS AFTERNOON AND EVENING. IF THE BOUNDARIES ARE ABLE TO MAKE INTO THE VALLEY THE DIRECTION WILL FAVOR A SOUTH TO EAST DIRECTION. SPEEDS WOULD LIKELY REMAIN LESS THAN 10 KTS AS THE BOUNDARIES WEAKEN. OTHERWISE, EXPECT TYPICAL SOUTHERLY DRAINAGE OVERNIGHT. PARTLY CLOUDY SKIES WILL BECOME MOSTLY CLEAR OVERNIGHT. WINDS MAY BRIEFLY GO EASTERLY SUNDAY BEFORE TRANSITIONING SOUTHERLY IN THE EARLY AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED THUNDERSTORMS GENERALLY IN SOUTHERN MOHAVE AND SAN BERNARDINO COUNTIES THIS EVENING. THUNDERSTORMS WILL BE CONFINED MORE TO SOUTHEAST NEVADA AND NORTHWEST ARIZONA SUNDAY. FAIR WEATHER EXPECTED ELSEWHERE. CONVECTIVE TURBULENCE AND GUSTY SURFACE WINDS LIKELY NEAR STORM ACTIVITY. GENERALLY LIGHT SOUTH OR SOUTHWESTERLY WINDS ARE EXPECTED ACROSS THE REGION TODAY IN THE 6-12KT RANGE. SOUTHWEST WIND SURFACE WINDS INCREASE SUNDAY AFTERNOON WITH GUSTS 20- 30 KTS POSSIBLE. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM/AVIATION...PIERCE LONG TERM...PULLIN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:45 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 45 min |
| Jun 14, 3:25 PM PDT | Areal Flood Advisory | VEF | Clark | 2 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.